I have been on 75 mg of Effexor 3x a day for 4 or 5 years I'm not sure. For the past three months I have had hives. My doctor tested me for a number of things and has come to the conclusion that she doesn't feel my anxiety medicine is doing it's job anymore. So she has decided to switch me to 20mg continual release form of Prozac a day instead. I asked her when she proscribed this should I switch straight across or taper the Effexor off. She said the switch straight across, that I would be fine. Well I have to say this is day two and I am sick to my stomach, jittery, and my emotions are all over the board. I'm starting to wonder if should of tapered the Effexor off. If anyone can give me some insight in to this I would be very grateful. Honestly I have not had that good a luck with doctors. My first refused to diagnose me with any disorder of the sort because he didn't believe in medicine for emotional issues. I was diagnosed by the ear specialist he sent me to for my blackouts, nausea and dizziness that I experienced every day of my life since I was 15. My new doctor doesn't seem that knowledgeable either. Any advice would be great thanks!
I'm not making the connection of hives to your medication no longer working. If you've been on the drug for several years, it seems weird that breaking out in hives now would be due to the drug. I got hives out of the blue several years ago...started out with just a few on my leg, then sometimes my entire body would be covered with them. Nothing has triggered them in me, they just come on.
The hives started on my legs as well and now they are covering my body. Some days worse than others. It seems any part of my body that I put under stress breaks out. Like standing in line for hours on Thanksgiving caused hives on top of hives all over my feet. I don't know!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.